MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS INCORPORATED DIAMONDBACK PERIPHERAL; CATHETER, PERIPHERAL, ATHERECTOMY

CARDIOVASCULAR SYSTEMS INCORPORATED DIAMONDBACK PERIPHERAL; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number DBP-EX-125MIC145
Medical Device Problem Codes Entrapment of Device (1212); Material Separation (1562)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 11/18/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Variance permits numbering sequence to deviate from the definition of a manufacturer report number found in 21 cfr part 803.3 (m)(3), to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that a diamondback 360 exchangeable peripheral orbital atherectomy device (oad) was used for treatment of the distal anterior tibial artery via femoral access.The lesion was 2.0 mm in diameter, 95% stenosed, heavily calcified and mildly tortuous.Upon advancing the oad on low speed for the first time to the distal lesion by the ankle, the oad became stuck and shut down, consistent with safety mechanism.The oad could not be retracted.Manipulation of the crown was attempted using glideassist to retract the oad over the viperwire with no success.An incision was made at the foot to successfully free the crown.The oad was removed.The patient was stable.The physician believes the oad became stuck due to patient anatomy and disease.On (b)(6) 2024, the abbott senior reliability technician indicated that the oad driveshaft was received fractured at the crown area and the distal fractured section was returned.
 
Additional Manufacturer Narrative
H6: codes 4755, 4118, 3233, and 11 no longer are applicable.A visual inspection, functional testing, dimensional analysis and data log analysis were performed on the returned device.The reported entrapment of device, device embedded in tissue or plaque, and surgical intervention were not able to be confirmed due to the operational context of the reported issue.The material separation is due to the shaft being deliberately cut and is not considered a contributing factor in the reported compliant.Engineering review of the device data log identified stall events.It is likely that the stall events are related to the reported complaints.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.Based on the reported information and the observations from the returned analysis, the investigation determined that the reported entrapment of device, device embedded in tissue or plaque, surgical intervention and material separation appears to be related to circumstances of the procedure.There was no damage or abnormalities identified with the device that would have contributed to the reported complaint.Per complaint details, ¿the physician believes the device became stuck due to patient anatomy and disease¿ (95% stenosis and heavily calcified).Based on the results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that a diamondback 360 exchangeable peripheral orbital atherectomy device (oad) was used for treatment of the distal anterior tibial artery via femoral access.The lesion was 2.0 mm in diameter, 95% stenosed, heavily calcified and mildly tortuous.Upon advancing the oad on low speed for the first time to the distal lesion by the ankle, the oad became stuck and shut down, consistent with safety mechanism.The oad could not be retracted.Manipulation of the crown was attempted using glideassist to retract the oad over the viperwire with no success.An incision was made at the foot to successfully free the crown.The oad was removed.The patient was stable.The physician believes the oad became stuck due to patient anatomy and disease.On 27november2024, the abbott senior reliability technician indicated that the oad driveshaft was received fractured at the crown area and the distal fractured section was returned.

Brand Name
DIAMONDBACK PERIPHERAL
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS INCORPORATED
1225 old highway 8 nw
st. paul MN 55112
Manufacturer (Section G)
CARDIOVASCULAR SYSTEMS INCORPORATED, #3004742232
1225 old highway 8 nw
saint paul MN 55112
Manufacturer Contact
alyssa mickelson
1225 old highway 8 nw
st. paul, MN 55112
6517562718
MDR Report Key20924237
Report Number3004742232-2024-01024
Device Sequence Number14732175
Product Code MCW
UDI-Device Identifier10852528005817
UDI-Public(01)10852528005817(17)260531(10)539712
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K220568
Exemption NumberGEN2400518
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2026
Device Model NumberDBP-EX-125MIC145
Device Catalogue NumberDBP-EX-125MIC145
Device Lot Number539712
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/27/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/18/2024
Supplement Date Received by Manufacturer01/23/2025
Initial Report FDA Received Date12/13/2024
Supplement Report FDA Received Date02/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Patient SexMale
Patient Weight84 KG